Change search
ReferencesLink to record
Permanent link

Direct link
Stockholm University, Faculty of Science, Department of Mathematics.
Stockholm University, Faculty of Science, Department of Mathematics.
2010 (English)In: Journal of Nonlinear Mathematical Physics, ISSN 1402-9251, Vol. 17, 169-215 p.Article in journal (Refereed) Published
Abstract [en]

The discrete group generated by reflections of the sphere, or the Euclidean space, or hyperbolic space are said to be Coxeter groups of, respectively, spherical, or Euclidean, or hyperbolic type. The hyperbolic Coxeter groups are said to be (quasi-) Lanner if the tiles covering the space are of finite volume and all (resp. some of them) are compact. For any Coxeter group stratified by the length of its elements, the Poincare series is the generating function of the cardinalities of sets of elements of equal length. Around 1966, Solomon established that, for ANY Coxeter group, its Poincare series is a rational function with zeros somewhere on the unit circle centered at the origin, and gave an implicit (recurrence) formula. For the spherical and Euclidean Coxeter groups, the explicit expression of the Poincare series is well-known. The explicit answer was known for any 3-generated Coxeter group, and (with mistakes) for the Lanner groups. Here we give a lucid description of the numerator of the Poincare series of any Coxeter group, the explicit expression of the Poincare series for each Lanner and quasi-Lanner group, and review the scene. We give an interpretation of some coefficients of the denominator of the growth function. The non-real poles behave as in Enestrom's theorem (lie in a narrow annulus) though the coefficients of the denominators do not satisfy theorem's requirements.

Place, publisher, year, edition, pages
2010. Vol. 17, 169-215 p.
Keyword [en]
Hilbert-Poincare series, Coxeter group
National Category
Other Physics Topics
URN: urn:nbn:se:su:diva-51232DOI: 10.1142/S1402925110000842ISI: 000284550500010OAI: diva2:387769
authorCount :3Available from: 2011-01-14 Created: 2011-01-10 Last updated: 2011-01-14Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full text

Search in DiVA

By author/editor
Leites, Dimitry
By organisation
Department of Mathematics
In the same journal
Journal of Nonlinear Mathematical Physics
Other Physics Topics

Search outside of DiVA

GoogleGoogle Scholar
The number of downloads is the sum of all downloads of full texts. It may include eg previous versions that are now no longer available

Altmetric score

Total: 39 hits
ReferencesLink to record
Permanent link

Direct link